Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

What causes low back pain with numbness in leg?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 4858 Questions
Question
I was prescribed hydrocodone for low back pain whereas I have pain in the lumbar region related to work I am a 15 yr seasoned RN who lifts patients daily and would like to be discrete about medication.. The last c-spine X-Ray showed chronic changes and at times I experience numbness that proceeds down my left leg..
Posted Tue, 19 Aug 2014 in Brain and Spine
 
 
Answered by Dr. Albana Sejdini 24 hours later
Brief Answer:
Send your medical records to a new doctor...

Detailed Answer:
Hi back,

From what you are describing, the low back pain is related to chronic damages to your spine as shown in the X-ray you had.

The numbness you experience and which proceeds down your left leg is due to compression of nerve roots coming from the spine (lumbar section). From what you are describing, my suspects go for herniated disc.

A further MRI examination of the spine is needed to evaluate the damages and decide whether you might need a more specific treatment rather than using analgesics alone.

If your old doctor is retired, you can ask to get your medical records to another doctor and get a new prescription for hydrocodone from him/her.

To my opinion, you should determine the severity of your health problems first by your new doctor; and then, decide to take medications. You cannot use hydrocodone for entire life. I usually advise patients to use alternate pain killers to prevent dependency to hydrocodone or any other pain killer.

Hope it helped!
Dr.Albana
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor